Thunderstorm Wind, St. Croix
- When
- September 23, 1:40 PM CST
- Where
- St. Croix County, Hudson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.967, -92.767
A tree was downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 23, 9:45 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1045 AM CDT THU SEP 23 2004 .DISCUSSION... SFC LOW OVER E SD DEEPENING WITH PRES FALL AXIS TOWARD MSP AREA. BAND OF SHOWERS EXTENDING DOWN INTO IA HANDLED FAIRLY WELL BY 12Z ETA DEPICTION OF MID LEVEL MOIST BAND..AND AXIS OF 850-500 QG CONV. THIS MOVING NE OVER REST OF CWA. WDL PROFILER SHOWING LITTLE OR NO DIRECTIONAL SHEAR. BEST SHOT AT SOME GOOD SHEAR COMBINED WITH SFC HEATING AND INSTABILITY ADVECTION OVER N PART CWA IN CENTRAL MN AND POSSIBLY NW WI. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 537 AM CDT THU SEP 23 2004 MNZ069-070-076>078-082>085-091>093-WIZ015-016-023>028-241100- BARRON-BLUE EARTH-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN- GOODHUE-LE SUEUR-MARTIN-PEPIN-PIERCE-RICE-RUSK-SCOTT-ST CROIX-STEELE- WASECA-WATONWAN- 537 AM CDT THU SEP 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AS WELL AS MUCH OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ041>045-047>068-073>075-WIZ014-241100- ANOKA-BENTON-BROWN-CARVER-CHIPPEWA-CHISAGO-DOUGLAS-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-POLK-POPE-RAMSEY-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-STEARNS- STEVENS-SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE- 537 AM CDT THU SEP 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER INDICATES A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY. THESE STORMS ARE ANTICIPATED ALONG A STRONG COLD FRONT THAT WILL RACE FROM SOUTHWEST MINNESOTA LATE THIS MORNING...THROUGH CENTRAL MINNESOTA THIS AFTERNOON. THIS COLD FRONT WILL REACH A LINE FROM MILLE LACS LAKE TO BALSAM LAKE...WISCONSIN BY 6 PM. DAMAGING WIND GUSTS ARE POSSIBLE AS A LINE OF FAST MOVING STORMS MOVE THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
158 PM CDT THU SEP 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SARTELL 45.62N 94.21W
09/23/2004 STEARNS MN EMERGENCY MNGR
TREE AND POWER LINES DOWN. CAMPER TRAILER BLOWN OVER ON
ITS SIDE.
0135 PM TSTM WND DMG LITTLE FALLS 45.98N 94.36W
09/23/2004 MORRISON MN LAW ENFORCEMENT
SEVERAL TREES DOWN...INCLUDING ONE IN PINE GROVE PARK.
&&
TDKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 PM CDT THU SEP 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST BLAINE 45.17N 93.21W
09/23/2004 64 MPH ANOKA MN AWOS
&&
TDKThe Minneapolis radar (KMPX), 64 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422136.